Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 9, 2001, 10:01 PM CDT for Benton County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 10:01 PM CDT (03:01 UTC)
- Expired
- Apr 9, 2001, 10:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 10:21 PM CDT | Hail 1 | Ionia, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2364 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 100302 SVRSGF MOC015-100345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1001 PM CDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENTON COUNTY IN CENTRAL MISSOURI * UNTIL 1045 PM CDT * AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF CALHOUN...OR 10 MILES EAST OF CLINTON...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER. * THE SEVERE THUNDERSTORM WILL BE NEAR... LINCOLN BY 1020 PM CDT. COLE CAMP BY 1040 PM CDT. THE TOWNS OF PALO PINTO...BRANDON AND IONIA ARE ALSO IN THE PATH OF THIS STORM. HAIL UP TO QUARTERS WAS REPORTED WITH THIS STORM AT CLINTON. IF YOU ARE IN THE PATH OF THE STORM...TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. LAXT...LON 3850 9364 3827 9358 3832 9310 3852 9311 RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:50 PM CDT, 7 hours 11 minutes earlier.
Area forecast discussion, Apr 9, 2:50 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT MON APR 9 2001 THUNDERSTORM CHANCES WILL HIGHLIGHT THE TODAYS FORECAST PACKAGE. SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY HAD BECOME STATIONARY OVER SOUTHEAST KANSAS INTO NORTHWEST MISSOURI. MOISTURE POOLING ALONG THIS BOUNDARY AS DEPICTED BY DEWPOINT AND SURFACE THETA-E FIELDS. WATER VAPOR IMAGERY SHOWS MAIN UPPER LOW OVER SOUTHERN CALIFORNIA WITH A WEAK IMPULSE APPARENT OVER EASTERN COLORADO. MODELS IN CLOSE AGREEMENT WITH SYNOPTIC SCALE FEATURES NEXT COUPLE OF DAYS. MEAN TROUGH REMAINS OUT WEST WITH NEXT POTENT SHORTWAVE EJECTING INTO THE PLAINS ON WEDNESDAY. FOR TONIGHT...IMPULSE EMBEDDED IN FLOW OVER CENTRAL HIGH PLAINS WILL PUSH EAST AIDING DEVELOPMENT OF LOW LEVEL JET INTO THE AREA. INCREASING CONVERGENCE ALONG THE SURFACE BOUNDARY AND SOME MID LEVEL COOLING SHOULD BE ENOUGH TO FIRE CONVECTION THIS EVENING ACROSS SOUTHEAST KANSAS/EXTREME SOUTHWEST MISSOURI. THIS ACTIVITY WILL PROPAGATE EAST ACROSS CENTRAL MISSOURI AND LAKE OF THE OZARKS REGION. GIVEN EXTENT OF SURFACE BASED INSTABILITY A FEW SEVERE POSSIBLE...BUT PRECIPITABLE WATER AMOUNTS AROUND 1.5 INCHES COULD RESULT IN LOCALIZED FLOODING. GIVEN RELATIVELY DRY ANTECEDENT CONDITIONS WILL NOT ISSUE A FLASH FLOOD WATCH. ON TUESDAY...ACTIVITY WILL DWINDLE DURING THE MORNING AS COMPLEX MOVES EAST. FOCUS OF REDEVELOPMENT DIFFICULT TO PINPOINT BUT RESIDUAL BOUNDARIES CANNOT RULE OUT SCATTERED ACTIVITY DURING THE DAY. TEMPERATURES WILL DEPEND HIGHLY ON CLOUD COVER AND WILL GO WARMER IN THE SOUTHWEST WHERE THE MOST CLEARING SHOULD OCCUR. TUESDAY NIGHT...SQUALL LINE WILL LIKELY BLOSSOM OVER THE PLAIN STATES. EXCEPT FOR SOME SCATTERED EVENING STORMS...MAIN THUNDERSTORM EPISODE WILL HOLD OFF UNTIL THE PREDAWN HOURS OR LATER. SOME QUESTION TO THE TIMING AND WILL HAVE TO WATCH FOR A SLOWER TREND SIMILAR TO THE LAST SYSTEM. ON WEDNESDAY...SQUALL LINE WILL BLOW THROUGH THE AREA AS A POTENT SHORTWAVE BECOMES NEGATIVE TILE AND LIFT NORTHEAST AND SURFACE LOW INTENSIFIES OVER THE CENTRAL PLAINS. IF SYSTEM HANGS BACK OUR SEVERE CHANCES COULD INCREASE AS DAYTIME HEATING COMES INTO PLAY. TIGHT PRESSURE GRADIENT WILL SUPPORT WINDY CONDITIONS. IN THE EXTENDED...ANOTHER IMPULSE PROGGED TO RIDE THROUGH THE AREA EARLY FRIDAY. WARM ADVECTION WITH THIS SYSTEM COULD SET OFF A CHANCE OF SHOWERS. OVERALL THE TREND WILL BE TOWARD COOLER TEMPERATURES. A CHANCE OF THUNDERSTORMS WILL RETURN MONDAY AS A WARMER AIRMASS RETURNS. PRELIMINARY FORECAST NUMBERS FOR COORDINATION PURPOSES ONLY... FCSTID = 11 SGF 65 78 66 74 / 50 40. 40 70 JLN 65 79 65 75 / 60 50 50 70 UNO 66 79 65 75 / 40 40 30 70 VIH 63 75 63 73 / 60 50 30 70 .SGF... MO...NONE. KS...NONE. FOSTER
In the hours before
Special weather statement, Apr 9, 4:08 PM CDT, 5 hours 53 minutes before
KSZ073-097-101-MOZ066-100300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 408 PM CDT MON APR 9 2001 ...A TORNADO WATCH HAS BEEN ISSUED FOR SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI UNTIL 1000 PM CDT THIS MONDAY EVENING... IN SOUTHWEST MISSOURI THIS WATCH INCLUDES VERNON COUNTY. IN SOUTHEAST KANSAS THIS WATCH INCLUDES BOURBON...CRAWFORD...AND CHEROKEE COUNTIES. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST KANSAS LATE THIS AFTERNOON AND MOVE EAST NORTHEAST INTO FAR SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI THIS EVENING. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES. LARGE HAIL AND DAMAGING WINDS MAY ALSO ACCOMPANY THE STRONGER STORMS. VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. STAYED TUNED TO THE LATEST WEATHER STATEMENTS AND WARNINGS BY LISTENING TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. k FOSTER
Special weather statement, Apr 9, 7:12 PM CDT, 2 hours 49 minutes before
KSZ073-097-101-MOZ055-056-066-067-100600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 712 PM CDT MON APR 9 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI UNTIL 1 AM CDT TUESDAY MORNING... ...THE TORNADO WATCH WHICH WAS IN EFFECT HAS BEEN REPLACED BY THE NEW SEVERE THUNDERSTORM WATCH... IN SOUTHWEST MISSOURI THIS WATCH INCLUDES VERNON...ST. CLAIR... BENTON...AND MORGAN COUNTIES. IN SOUTHEAST KANSAS THIS WATCH INCLUDES BOURBON AND CRAWFORD COUNTIES IN KANSAS. NO WATCHES ARE IN EFFECT FOR CHEROKEE COUNTY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHEAST KANSAS AND CENTRAL MISSOURI THIS EVENING. THESE STORMS WILL GENERALLY AFFECT AREAS NORTH OF A GIRARD KANSAS TO WARSAW TO VERSAILLES LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM THESE STORMS. VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. STAYED TUNED TO THE LATEST WEATHER STATEMENTS AND WARNINGS BY LISTENING TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. FOSTER
Local storm report, Apr 9, 8:56 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CDT MON APR 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM BRONSON KS .75 INCH HAIL
04/09/01 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM EDWARDS MO 1.75 INCH HAIL
04/09/01 BENTON REPORTED BY PUBLIC.
0800 PM HERMITAGE MO .75 INCH HAIL
04/09/01 HICKORY REPORTED BY PUBLIC.
0800 PM MACKS CREEK MO 1 INCH HAIL
04/09/01 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0809 PM 5 SE EDWARDS MO 1.75 INCH HAIL
04/09/01 BENTON REPORTED BY PUBLIC.
0820 PM 1 NW LAKE OZARKS WEST MO 1 INCH HAIL
04/09/01 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0820 PM HERMITAGE MO .75 INCH HAIL
04/09/01 HICKORY REPORTED BY EMERGENCY
MANAGEMENT.
0820 PM 7 S GRAVOIS MILLS MO 1 INCH HAIL
04/09/01 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0821 PM MACKS CREEK MO 3.5 INCH HAIL
04/09/01 CAMDEN REPORTED BY HAM RADIO
OPERATOR.
0830 PM MAPLETON KS 1.75 INCH HAIL
04/09/01 BOURBON REPORTED BY PUBLIC.
0838 PM 1 E MAPLETON KS .88 INCH HAIL
04/09/01 BOURBON REPORTED BY EMERGENCY
k MANAGEMENT.Special weather statement, Apr 9, 9:45 PM CDT, 16 minutes before
MOZ057-058-069>071-080-081-100600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 945 PM CDT MON APR 9 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL MISSOURI UNTIL 1 AM CDT TUESDAY MORNING... THIS WATCH INCLUDES CAMDEN...DALLAS...LACLEDE...MARIES...MILLER ...PHELPS...AND PULASKI COUNTIES. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL MISSOURI THIS EVENING. THESE STORMS WILL GENERALLY AFFECT AREAS NORTH OF A LEBANON TO ROLLA LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM THESE STORMS. VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. STAYED TUNED TOa THE LATEST WEATHER STATEMENTS AND WARNINGS BY LISTENING TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. BROWNING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:41 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 49 min |
| Apr 9, 7:44 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 46 min |
| Apr 9, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 44 min |
| Apr 9, 8:14 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 46 min |
| Apr 9, 8:27 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 33 min |
| Apr 9, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 45 min |
| Apr 9, 8:37 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 38 min |
| Apr 9, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 27 min |
| Apr 9, 8:50 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 25 min |
| Apr 9, 9:13 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski | 47 min |
| Apr 9, 9:33 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.